MAUDE Adverse Event Report: STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SUGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Corneal Edema (1791)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No similar complaint type events were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, micl12.6, -12.0 diopter, implantable collamer lens flipped and doctor took a bite out of it while explanting.A back up lens was implanted.Corneal edema was reported.Additional information has been requested but none has been forthcoming.If additional information is received a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
H3- device evaluation: lens was returned in liquid, in lens vial.Visual inspection found a haptic torn.Claim # (b)(4).
 
Additional Manufacturer Narrative
G3: corrected to on (b)(6) 2020 in initial mdr.Claim#: (b)(4).
 
Additional Manufacturer Narrative
Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key10915417
Report Number2023826-2020-02806
Device Sequence Number16947983
Product Code MTA
UDI-Device Identifier00841542103060
UDI-Public00841542103060
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/28/2020
09/13/2021
09/20/2021
Initial Report FDA Received Date11/28/2020
Supplement Report FDA Received Date01/28/2021
09/13/2021
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR